On the Nature of Suppes-Sen Choice Functions in an Aggregative Growth Model
This paper investigates the nature of paths in the standard neoclassical aggregative model of economic growth that are maximal according to the Suppes-Sen grading principle. This is accomplished by relating such paths to paths which are utilitarian maximal when an increasing (but not necessarily concave) utility function evaluates each period's consumption. An example is presented in which an explicit form of a consumption function is described, which generates only Suppes-Sen maximal paths. This consumption function is shown to generate consumption cycles, and violate the Pigou-Dalton transfer principle.
|Date of creation:||Sep 2010|
|Contact details of provider:|| Postal: 402 Uris Hall, Ithaca, NY 14853|
Phone: (607) 255-9901
Fax: (607) 255-2818
Web page: http://www.arts.cornell.edu/econ/CAE/workingpapers.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Asheim, Geir B. & Buchholz, Wolfgang & Tungodden, Bertil, 2001.
Journal of Environmental Economics and Management,
Elsevier, vol. 41(3), pages 252-268, May.
- Asheim, G.B. & Buchholz, W. & Tungodden, B., 1999. "Justifying Sustainability," Papers 5/99, Norwegian School of Economics and Business Administration-.
- Asheim,G.B. & Buchholz,W. & Tungodden,B., 1999. "Justifying sustainability," Memorandum 08/1999, Oslo University, Department of Economics.
- Svensson, Lars-Gunnar, 1980. "Equity among Generations," Econometrica, Econometric Society, vol. 48(5), pages 1251-1256, July.
- David Gale, 1967. "On Optimal Development in a Multi-Sector Economy," Review of Economic Studies, Oxford University Press, vol. 34(1), pages 1-18.
- Roy Radner, 1961. "Prices and the Turnpike: III. Paths of Economic Growth that are Optimal with Regard only to Final States: A Turnpike Theorem," Review of Economic Studies, Oxford University Press, vol. 28(2), pages 98-104.
- W. A. Brock, 1970. "On Existence of Weakly Maximal Programmes in a Multi-Sector Economy," Review of Economic Studies, Oxford University Press, vol. 37(2), pages 275-280. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:ecl:corcae:10-06. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.